Alert archive / Tennessee / Flash Flood Warnings in 2001
Flash Flood Warning 17, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Nov 29, 2001, 12:21 AM CST for Hardeman County, Tennessee; Benton County, Mississippi. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 29, 2001, 12:21 AM CST (06:21 UTC)
- Expired
- Nov 29, 2001, 4:15 AM CST
- In force
- 4 hr
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Benton County, MS, Hardeman County, TN
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 374 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 498 m²/s²
- 0-3 km storm-relative helicity
- 532 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 290626
FFWMEM
MSC009-TNC069-291015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1221 AM CST THU NOV 29 2001
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BENTON COUNTY IN NORTHEAST MISSISSIPPI
HARDEMAN COUNTY IN SOUTHWEST TENNESSEE
* UNTIL 415 AM CST.
* AT 1214 AM CST...THE HARDEMAN COUNTY SHERIFFS OFFICE REPORTED
NUMEROUS ROADS FLOODED THROUGHOUT THE COUNTY. HEAVY RAIN CONTINUES
TO SPREAD ACROSS HARDEMAN AND BENTON COUNTIES. BETWEEN 2 AND 4
INCHES OF RAIN HAVE FALLEN SINCE WEDNESDAY EVENING IN THE WESTERN
PARTS OF THESE COUNTIES. ADDITIONAL HEAVY RAIN WILL FALL
ACROSS THESE COUNTIES THROUGH 415 AM CAUSING FLASH FLOODING.
* CITIES AFFECTED THROUGH 415 AM CST INCLUDE...
WHITEVILLE...SILERTON...POCAHONTAS...CLOVERPORT...BOLIVAR...
MICHIGAN CITY...LAMAR...GRAVESTOWN...CANAAN
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.
LAT...LON 3537 8880 3502 8880 3500 8901 3485 8904
3462 8910 3462 8930 3492 8934 3517 8920
3546 8920What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Nov 28, 1:56 PM CST, 10 hours 25 minutes earlier.
Area forecast discussion, Nov 28, 1:56 PM CST, 10 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 156 PM CST WED NOV 28 2001 STATIONARY FRONT ALONG ROUGHLY A NE/SW LINE THRU TUP THIS AFTN. KNQA SHOWS A LARGE AREA OF MDT-HVY PRECIP POISED TO MOVE INTO WRN PART OF THE CWFA OVER THE NEXT COUPLE OF HOURS. SFC BOUNDARY WL MOVE SLIGHTLY NWWD OVRNGT AS UPR TROF BEGINS TO MOVE OUT OF TX. STRONG OVERRUNNING WL CONT ACRS THE BOUNDARY OVRNGT WL RESULT IN RAIN...HEAVY AT TIMES FOR THE ENTIRE CWFA. MAY BE SOME TSTMS S OF THE BNDRY IN THE WARM SECTOR. N OF THE BNDRY SOME ELEVATED TSTMS POSSIBLE ALSO. TEMPS WL BE TRICKY OVRNGT AS FNT DEPENDING ON HOW MUCH FRONT MOVES TO THE NW. VIGOROUS UPR TROF MOVES OUT OF THE TX TH AFTN...BECOMING NEGATIVELY TITLED. LOW WL STRENGTHEN AND MOVE ACRS NE MS AND ALONG THE TN RIVER IN THE AFTN. TREMENDOUS UVV ASSOCD WITH SYSTEM THANKS TO AN ENORMOUS AMOUNT OF PVA. EXPECT RAIN...OCCASIONALLY HEAVY THROUGHOUT THE DAY. BEST CHANCE FOR SEVERE WEATHER WL BE ON THE WARM SIDE OF THE BNDRY MAINLY ACRS NE MS THU AFTN. MANY FACTORS COME TOGETHER FOR NE MS WITH MODERATE INSTABILITY...STRONG LOW LEVEL SHEAR AND STRONG LOW LEVEL CONVERGENCE IN PLACE IN THE AFTERNOON. WL MENTION THE POSSIBILITY OF SEVERE STORMS IN ZONES. TROF MOVES QUICKLY NEWD ON THU NIGHT AND PRECIP WL END BY MIDNIGHT. SKIES WL REMAIN CLOUDY WITH PLENTY OF LEFT OVER LOW LEVEL MOISTURE AROUND. DRY SW FLOW ON FRI. A SHORTWAVE PASSES TO THE N ON SATURDAY AND MAY RESULT IN A LITTLE MORE CLOUDINESS. SUN-TUE LOOKS DRY WITH FAST ZONAL FLOW. CHC OF RAIN WED AS SFC HI MOVES OFF THE SE COAST AND SOME OVERRUNNING DEVELOPS. .MEG...FLASH FLOOD WATCH THROUGH THURSDAY ENTIRE CWFA. SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 6:14 PM CST | Severe Thunderstorm Warning | MEG | Crockett, Haywood | 46 min |
| Nov 28, 6:49 PM CST | Severe Thunderstorm Warning | MEG | Madison | 41 min |
| Nov 28, 6:56 PM CST | Severe Thunderstorm Warning | MEG | Gibson, Weakley | 34 min |
| Nov 28, 7:27 PM CST | Flash Flood Warning | MEG | Weakley | 3 hr |
| Nov 28, 8:32 PM CST | Flash Flood Warning | MEG | Hardeman | 4 hr |
| Nov 29, 3:06 AM CST | Flash Flood Warning | MEG | Decatur | 3 hr |
| Nov 29, 4:01 PM CST | Flash Flood Warning | MEG | Carroll, Crockett, Decatur, Dyer, Gibson, Henderson and 3 more | 4 hr |
| Nov 28, 8:15 PM CST | Flash Flood Warning | MEG | Coahoma, Lafayette, Marshall, Panola, Quitman, Tallahatchie and 1 more | 4 hr |
| Nov 28, 8:38 PM CST | Flash Flood Warning | MEG | Yalobusha | 4 hr |
| Nov 28, 10:31 PM CST | Flash Flood Warning | MEG | Tunica | 4 hr |
| Nov 28, 10:48 PM CST | Flash Flood Warning | MEG | Tippah | 4 hr |
| Nov 28, 11:56 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Panola, Yalobusha | 49 min |
| Nov 29, 5:49 AM CST | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette | 41 min |
| Nov 29, 6:12 AM CST | Severe Thunderstorm Warning | MEG | Pontotoc | 33 min |
| Nov 29, 12:06 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 24 min |
| Nov 29, 12:47 PM CST | Severe Thunderstorm Warning | MEG | Chickasaw | 43 min |
| Nov 29, 2:07 PM CST | Severe Thunderstorm Warning | MEG | Monroe | 53 min |
Nearby
Flash Flood Warnings in Tennessee, 2001Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.